Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Abnormal Lymph Node
Aug 7, 2006

I have been positive since November 2002. I have not needed meds until March 2005 when I planned a pregnancy. I was undetectable in September (birth of my son). I immediately stopped the Meds as per my specialist recommended. My CD4 is in the high 5's and vial load in the low teens. I recently had an abnormal lymph node removed. The surgeon is recommending me to an oncologist. Could that lymph node be due to the break in meds? The lymph node became swollen April of this year.

Response from Dr. Young

Thanks for your post.

Abnormally swollen lymph nodes are not uncommon among persons off antiretroviral medications (even among those who are taking them). Nodes that are especially large and persistent; or those that grow in size can be of concern for maligancy (tumor) and should be evaluated.

I'm not sure about the specific histology (microscopic appearance) of your lymph node-- it could be "reactive"; suggesting HIV infection or have more ominous findings suggesting lymphoma.

I'd try to find out this information; certainly make sure to get the appropriate follow up.

Best of luck, write back anytime. BY



Previous
Constant falling Viral Load and CD4 count
Next
Do I need to change medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement